Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 247, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2025, 5:26 PM CDT for Hickman County, Lewis County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2025, 5:26 PM CDT (22:26 UTC)
- Expired
- Sep 5, 2025, 6:16 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 4:43 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:25 PM CDT, 5 hours 1 minute earlier. Its key messages:
- Updated at 1220 PM CDT Fri Sep 5 2025
- Strong to severe storms are possible across Middle Tennessee this afternoon and evening. Primary threats are damaging winds and large hail. The tornado and flooding threats are low.
- Rain comes to an end early Saturday, giving way to cooler temperatures this weekend.
- Next week will be dry with temperatures gradually heating each day back into the upper 80s to low 90s.
Area forecast discussion, Sep 5, 12:25 PM CDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 1225 PM CDT Fri Sep 5 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1220 PM CDT Fri Sep 5 2025 - Strong to severe storms are possible across Middle Tennessee this afternoon and evening. Primary threats are damaging winds and large hail. The tornado and flooding threats are low. - Rain comes to an end early Saturday, giving way to cooler temperatures this weekend. - Next week will be dry with temperatures gradually heating each day back into the upper 80s to low 90s. && .SHORT TERM... (Rest of today through Saturday) Issued at 1133 AM CDT Fri Sep 5 2025 BLUF: Strong to severe storms are expected this afternoon and evening with the greatest severe threat likely between 4 to 10 PM. The greatest threats will be damaging winds with gusts in excess of 60 mph, large hail, and minor flooding. The tornado threat is very low, but not zero. Southwesterly flow continues to stream in warm, moist air this morning ahead of a potent cold frontal passage, setting the stage for an unstable atmosphere for strong to severe storms to fire in. PWAT values have increased to 1.47" based off of this morning's sounding and dew point temperatures are well into the upper 60s. Latest soundings shows a decent cap remains in place at this time, limiting convection until later this afternoon. The trough axis will work through the area today as a shortwave rotates around the base of the trough. This looks to occur sometime this evening at which point storm relative helicity values will increase, thus increasing the tornado threat. Bulk shear values will increase to near 40 kts with SRH values between 150-200 and mid-level lapse rates close to 7 C/km. Soundings continue to show a large dew point depression at the surface, yielding an inverted-V profile, further supporting a damaging wind threat. CAMs continue to favor the better severe parameters (higher SRH) being along a line from the southwest up across the Cumberland Plateau, lining up with the timing of the cold front. Greatest timing of potential severe impacts will be sometime between 4 to 10 PM, give or take an hour on either end. Regardless, if you're in Middle TN this evening and especially if you have outdoor plans, keep up with the weather as it could get stormy fast! Post-frontal showers and storms will continue through the overnight hours, diminishing from west to east late Saturday morning. Temperatures will be markedly cooler tomorrow with highs only getting into the 70s and overnight lows in the 50s. && .LONG TERM... (Saturday Night through next Friday) Issued at 1133 AM CDT Fri Sep 5 2025 Depending on how you look at it, it's either unfortunate of fortunate that dry and warming conditions are expected through the long term. Though we will get some beneficial rain with tonight's storms, more prolonged drying is not good for our growing drought conditions. A large area of high pressure building over the southwest will grow through the week, pushing temperatures up into the upper 80s to low 90s by the end of the week. Rain chances are slim to none through Friday. && .AVIATION... (18Z TAFS) Issued at 1220 PM CDT Fri Sep 5 2025 A cumulus field is developing across the CWA as instability increases this afternoon. Showers and thunderstorms will develop and move through Middle TN this evening, bringing periods of reduced VIS and CIGs from W to E. After 12z, MVFR CIGs develop over BNA/MQY/SRB/CSV through 18z. SRB/CSV could even see some IFR conditions do to CIGs during this time. VFR conditions return after the TAF period from W to E. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 74 54 82 / 80 50 0 0 Clarksville 59 74 50 81 / 70 50 0 0 Crossville 62 71 49 73 / 70 70 0 0 Columbia 62 74 51 81 / 80 50 0 0 Cookeville 61 71 51 74 / 70 60 0 0 Jamestown 61 70 50 73 / 80 70 0 0 Lawrenceburg 62 73 51 79 / 70 50 0 0 Murfreesboro 62 75 52 81 / 80 50 0 0 Waverly 57 73 50 81 / 70 40 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....Cravens
In the hours before
Special weather statement, Sep 5, 3:48 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
348 PM CDT Fri Sep 5 2025
TNZ024-052115-
Humphreys TN-
348 PM CDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUMPHREYS COUNTY
THROUGH 415 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Johnsonville, or 9 miles southeast of Camden, moving east at 35
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Camden, New Johnsonville, Hurricane Mills, and I-40 Near The
Tennessee River.
This includes Interstate 40 between mile markers 136 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 8800 3608 8769 3592 8765 3591 8766
3592 8768 3591 8770 3585 8772 3584 8796
3587 8794 3594 8793 3594 8798 3595 8801
3597 8802
TIME...MOT...LOC 2048Z 257DEG 29KT 3594 8793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Sep 5, 5:02 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CDT Fri Sep 5 2025
TNZ056-052230-
Perry TN-
502 PM CDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT PERRY COUNTY THROUGH 530 PM
CDT...
At 502 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Linden, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Linden, Lobelville, and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3548 8799 3551 8798 3562 8804 3566 8802
3573 8803 3584 8772 3573 8773 3570 8771
3570 8774 3566 8774 3559 8765 3557 8765
3555 8769 3551 8769 3550 8772 3549 8772
3549 8775 3546 8797 3543 8803 3546 8804
TIME...MOT...LOC 2202Z 251DEG 23KT 3568 8796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Sep 5, 5:20 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
520 PM CDT Fri Sep 5 2025
TNZ057-052300-
Hickman TN-
520 PM CDT Fri Sep 5 2025
...A STRONG THUNDERSTORM WILL IMPACT HICKMAN COUNTY THROUGH 600 PM
CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Centerville, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Centerville, Primm Springs, Lyles, Bon Aqua, Nunnelly, and
Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3570 8771 3574 8773 3581 8772 3596 8732
3582 8722 3572 8724 3572 8726 3571 8725
3570 8726 3570 8730 3566 8732 3566 8736
3562 8747 3563 8755 3565 8759 3563 8762
3562 8762 3561 8766 3566 8773 3570 8774
TIME...MOT...LOC 2220Z 247DEG 19KT 3576 8763
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:48 PM CDT | Special Weather Statement | OHX | Humphreys | 27 min |
| Sep 5, 5:02 PM CDT | Special Weather Statement | OHX | Perry | 28 min |
| Sep 5, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 59 min |
| Sep 5, 5:20 PM CDT | Special Weather Statement | OHX | Hickman | 40 min |
| Sep 5, 5:33 PM CDT | Special Weather Statement | OHX | Wayne | 42 min |
| Sep 5, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 52 min |
| Sep 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 48 min |
| Sep 5, 6:15 PM CDT | Special Weather Statement | OHX | Lewis, Maury, Wayne | 45 min |
| Sep 5, 6:40 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 35 min |
| Sep 5, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 60 min |
| Sep 5, 6:56 PM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.